Alert archive / Wisconsin / Snow Advisories in 2008

Snow Advisory 2, NWS Milwaukee, WI

January 16, 20089 counties in Wisconsin

NWS Milwaukee, WI issued this snow advisory at Jan 16, 2008, 3:27 PM CST for 9 counties in Wisconsin. It took effect at Jan 17, 2008, 12:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2008, 3:27 PM CST (21:27 UTC)
In effect from
Jan 17, 2008, 12:00 AM CST
Expired
Jan 17, 2008, 3:30 PM CST
In force
16 hr
Issued by
NWS Milwaukee, WI

Counties Columbia County, WI, Dane County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Lafayette County, WI, Marquette County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 85 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 162127
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
327 PM CST WED JAN 16 2008

...ACCUMULATING SNOWS TO DEVELOP THIS EVENING AND CONTINUE INTO
THURSDAY...

.LOW PRESSURE WILL TRACK FROM MISSOURI TO SOUTHERN WISCONSIN
TONIGHT AND THEN HEAD NORTHEAST TOWARDS LAKE SUPERIOR ON THURSDAY.
THIS TRACK WILL BRING ACCUMULATING NOWS TO SOUTHERN WISCONSIN WITH
THE HEAVIEST TOTALS ACROSS SOUTH CENTRAL WISCONSIN. 

WIZ046-056-057-062-067-170530-
/O.UPG.KMKX.WS.A.0001.080117T0600Z-080118T0000Z/
/O.NEW.KMKX.SN.Y.0002.080117T0600Z-080118T0000Z/
MARQUETTE-SAUK-COLUMBIA-IOWA-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...DARLINGTON
327 PM CST WED JAN 16 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

PERIODS OF SNOW WILL DEVELOP THIS EVENING AND CONTINUE INTO THURSDAY.
ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ047-063-068-170530-
/O.NEW.KMKX.SN.Y.0002.080117T0600Z-080118T0000Z/
GREEN LAKE-DANE-GREEN-
INCLUDING THE CITIES OF...BERLIN...MADISON...MONROE
327 PM CST WED JAN 16 2008

...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST THURSDAY. 

PERIODS OF SNOW WILL DEVELOP THIS EVENING AND THURSDAY.
ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATIONS ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
COLLAR/ZAJDEL
5 follow-up statements
000 
WWUS43 KMKX 170305
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CST WED JAN 16 2008

...ACCUMULATING SNOWS TO DEVELOP OVERNIGHT AND CONTINUE INTO
THURSDAY...

.LOW PRESSURE WILL TRACK FROM MISSOURI TO SOUTHERN WISCONSIN
TONIGHT AND THEN HEAD NORTHEAST TOWARDS LAKE SUPERIOR ON
THURSDAY. THIS TRACK WILL BRING ACCUMULATING SNOWS TO SOUTHERN
WISCONSIN WITH THE HEAVIEST TOTALS ACROSS SOUTH CENTRAL
WISCONSIN.

WIZ046-047-056-057-062-063-067-068-171115-
/O.CON.KMKX.SN.Y.0002.080117T0600Z-080118T0000Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-GREEN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON...MONROE
905 PM CST WED JAN 16 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY. 

PERIODS OF SNOW WILL DEVELOP OVERNIGHT AND CONTINUE ON THURSDAY.
ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATION ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
DAVIS
000 
WWUS43 KMKX 170940
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CST THU JAN 17 2008

...ACCUMULATING SNOWS EXPECTED THROUGH TODAY...

.LOW PRESSURE WILL INTENSIFY AS IT TRACKS FROM MISSOURI TO NORTHERN
LAKE MICHIGAN BY TONIGHT. THIS TRACK WILL BRING ACCUMULATING
SNOWS TO SOUTHERN WISCONSIN WITH THE HEAVIEST TOTALS ACROSS SOUTH
CENTRAL WISCONSIN.

WIZ068-171045-
/O.CAN.KMKX.SN.Y.0002.000000T0000Z-080118T0000Z/
GREEN-
INCLUDING THE CITY OF...MONROE
340 AM CST THU JAN 17 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SNOW ADVISORY. 

LESS SNOW IS FORECAST FOR GREEN COUNTY...THUS THE SNOW ADVISORY
HAS BEEN CANCELLED. ONE TO THREE INCHES OF SNOW IS EXPECTED IN
GREEN COUNTY.

$$

WIZ051-171745-
/O.EXA.KMKX.SN.Y.0002.000000T0000Z-080118T0000Z/
FOND DU LAC-
INCLUDING THE CITY OF...FOND DU LAC
340 AM CST THU JAN 17 2008

...SNOW ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON.

PERIODS OF SNOW WILL CONTINUE TODAY. ACCUMULATIONS OF 2 TO 5 INCHES
ARE LIKELY.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 5 INCHES OF ACCUMULATION ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$

WIZ046-047-056-057-062-063-067-171745-
/O.CON.KMKX.SN.Y.0002.000000T0000Z-080118T0000Z/
MARQUETTE-GREEN LAKE-SAUK-COLUMBIA-IOWA-DANE-LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...BARABOO...PORTAGE...
WISCONSIN DELLS...DODGEVILLE...MADISON...DARLINGTON
340 AM CST THU JAN 17 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

PERIODS OF SNOW WILL CONTINUE TODAY. ACCUMULATIONS OF 3 TO 6 INCHES
ARE LIKELY...MAINLY WEST AND NORTH OF THE CITY OF MADISON. 

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATION ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMKX 171709
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1109 AM CST THU JAN 17 2008

...ACCUMULATING SNOWS THIS AFTERNOON...

.LOW PRESSURE OVER CENTRAL WISCONSIN WILL MOVE TO NORTHERN LAKE
MICHIGAN BY EARLY EVENING. SNOW FROM THIS SYSTEM WILL PRODUCE AN
ADDITIONAL 1 TO 3 INCHES ACROSS SOUTHERN WISCONSIN INTO THE EARLY
EVENING HOURS. THE SNOW WILL TAPER OFF TO FLURRIES FROM SOUTHWEST
TO NORTHEAST DURING THE AFTERNOON.

WIZ046-047-051-056-057-062-063-067-180000-
/O.CON.KMKX.SN.Y.0002.000000T0000Z-080118T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-IOWA-DANE-
LAFAYETTE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
BARABOO...PORTAGE...WISCONSIN DELLS...DODGEVILLE...MADISON...
DARLINGTON
1109 AM CST THU JAN 17 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

PERIODS OF SNOW WILL CONTINUE TODAY. ADDITIONAL ACCUMULATIONS OF
1 TO 3 INCHES ARE LIKELY.

A SNOW ADVISORY IS ISSUED WHEN 3 TO 6 INCHES OF ACCUMULATION ARE
EXPECTED IN 12 HOURS OR LESS WITH WINDS LESS THAN 25 MPH. BE
PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE
CAUTION WHILE DRIVING.

$$
000 
WWUS43 KMKX 172015
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CST THU JAN 17 2008

...ACCUMULATING SNOWS ENDING THIS AFTERNOON...
...VERY COLD AIR WILL THEN MOVE IN FRIDAY NIGHT AND SATURDAY...

.LOW PRESSURE OVER NORTHEAST WISCONSIN WILL MOVE TO NORTHERN LAKE
MICHIGAN BY EARLY EVENING. SNOW FROM THIS SYSTEM WILL PRODUCE AN
ADDITIONAL 1 TO 2 INCHES ACROSS PORTIONS OF SOUTHERN WISCONSIN
INTO THE LATE AFTERNOON HOURS. THE SNOW WILL TAPER OFF TO
FLURRIES FROM SOUTHWEST TO NORTHEAST DURING THE AFTERNOON.

WIZ056-062-063-067-180415-
/O.CAN.KMKX.SN.Y.0002.000000T0000Z-080118T0000Z/
/O.NEW.KMKX.WC.Y.0001.080119T0600Z-080120T1200Z/
SAUK-IOWA-DANE-LAFAYETTE-
INCLUDING THE CITIES OF...BARABOO...DODGEVILLE...MADISON...
DARLINGTON
215 PM CST THU JAN 17 2008

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
6 AM CST SUNDAY...
...SNOW ADVISORY IS CANCELLED...

ACCUMULATING SNOWS HAVE ENDED.

A VERY COLD AIRMASS WILL BE THEN BE MOVING INTO SOUTHERN WISCONSIN
FRIDAY NIGHT AND SATURDAY.

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY
NIGHT TO 6 AM CST SUNDAY. THE SNOW ADVISORY HAS BEEN CANCELED. 

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST
BITE...AND COULD LEAD TO HYPOTHERMIA... IF PRECAUTIONS ARE NOT
TAKEN. 

$$

WIZ046-047-051-057-180415-
/O.NEW.KMKX.WC.Y.0001.080119T0600Z-080120T1200Z/
/O.CON.KMKX.SN.Y.0002.000000T0000Z-080118T0000Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
PORTAGE...WISCONSIN DELLS
215 PM CST THU JAN 17 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
6 AM CST SUNDAY...

THE SNOW WILL TAPER OFF LATE THIS AFTERNOON. ADDITIONAL
ACCUMULATIONS WILL BE AROUND AN INCH OR SO. 

A VERY COLD AIRMASS WILL BE THEN BE MOVING INTO SOUTHERN WISCONSIN
FRIDAY NIGHT AND SATURDAY.

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY
NIGHT TO 6 AM CST SUNDAY. A SNOW ADVISORY REMAINS IN EFFECT UNTIL
6 PM CST THIS AFTERNOON. 

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST
BITE...AND COULD LEAD TO HYPOTHERMIA... IF PRECAUTIONS ARE NOT
TAKEN. 

$$

WIZ052-058>060-064>066-068>072-180415-
/O.NEW.KMKX.WC.Y.0001.080119T0600Z-080120T1200Z/
SHEBOYGAN-DODGE-WASHINGTON-OZAUKEE-JEFFERSON-WAUKESHA-MILWAUKEE-
GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...BEAVER DAM...WEST BEND...
PORT WASHINGTON...JEFFERSON...LAKE MILLS...WAUKESHA...
BROOKFIELD...MILWAUKEE...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
215 PM CST THU JAN 17 2008

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO
6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY
NIGHT TO 6 AM CST SUNDAY. 

A VERY COLD AIRMASS WILL BE MOVING INTO SOUTHERN WISCONSIN FRIDAY
NIGHT AND SATURDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST
BITE...AND COULD LEAD TO HYPOTHERMIA... IF PRECAUTIONS ARE NOT
TAKEN. 

$$

HENTZ
000 
WWUS43 KMKX 172130
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST THU JAN 17 2008

...ACCUMULATING SNOWS ENDING...
...VERY COLD AIR WILL THEN MOVE IN FRIDAY NIGHT AND SATURDAY...

.LOW PRESSURE OVER NORTHEAST WISCONSIN WILL MOVE TO NORTHERN LAKE
MICHIGAN BY EARLY EVENING. LITTLE ADDITIONAL SNOW ACCUMULATIONS
ARE EXPECTED FROM THIS SYSTEM. AFTER A SECOND TROUGH OF LOW
PRESSURE BRINGS SOME LIGHT SNOW FRIDAY...MUCH COLDER TEMPERATURES
WILL PUSH INTO THE UPPER MIDWEST FRIDAY NIGHT AND SATURDAY. COLD
HIGH PRESSURE WILL EXTEND FROM THE NORTHERN PLAINS TO THE MID
MISSISSIPPI VALLEY. BRISK NORTHWEST WINDS AND THE VERY COLD
TEMPERATURES WILL BRING WIND CHILLS TO 20 TO 25 BELOW.

WIZ046-047-051-057-180530-
/O.CAN.KMKX.SN.Y.0002.000000T0000Z-080118T0000Z/
/O.CON.KMKX.WC.Y.0001.080119T0600Z-080120T1200Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-COLUMBIA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
PORTAGE...WISCONSIN DELLS
330 PM CST THU JAN 17 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT FRIDAY
NIGHT TO 6 AM CST SUNDAY...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELED
THE SNOW ADVISORY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM
MIDNIGHT FRIDAY NIGHT TO 6 AM CST SUNDAY. 

THE ACCUMULATING SNOW WAS ENDING.

A VERY COLD AIRMASS WILL BE THEN BE MOVING INTO SOUTHERN
WISCONSIN FRIDAY NIGHT AND SATURDAY.

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT FRIDAY
NIGHT TO 6 AM CST SUNDAY. A SNOW ADVISORY REMAINS IN EFFECT UNTIL
6 PM CST THIS AFTERNOON.

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST
BITE...AND COULD LEAD TO HYPOTHERMIA... IF PRECAUTIONS ARE NOT
TAKEN.

$$

WIZ052-056-058>060-062>072-180530-
/O.CON.KMKX.WC.Y.0001.080119T0600Z-080120T1200Z/
SHEBOYGAN-SAUK-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-
WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...SHEBOYGAN...BARABOO...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
330 PM CST THU JAN 17 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT FRIDAY
NIGHT TO 6 AM CST SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT FRIDAY
NIGHT TO 6 AM CST SUNDAY. 

A VERY COLD AIRMASS WILL BE MOVING INTO SOUTHERN WISCONSIN FRIDAY
NIGHT AND SATURDAY.

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST
BITE...AND COULD LEAD TO HYPOTHERMIA... IF PRECAUTIONS ARE NOT
TAKEN.

$$

HENTZ

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this snow advisory went out at Jan 16, 3:26 PM CST, 1 minute earlier.

Area forecast discussion, Jan 16, 3:26 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CST WED JAN 16 2008

.DISCUSSION...FORECAST FOCUS ON WEATHER SYSTEM FOR LATE TONIGHT AND
THURSDAY...CLIPPER SYSTEM FOR FRIDAY AND FRIDAY NIGHT...AND
EXTENDED COLD BLAST OF AIR BY THE WEEKEND.

.SHORT TERM...NGM/NAM/GFS/WRF20/SREF/ECMWF HI-RES PROGS IN DECENT
AGREEMENT WITH WEATHER SYSTEM APPROACHING FROM OKLAHOMA. TRACK AND
STRENGTH OF SYSTEM FAVORS ISSUING SNOW ADVISORY FOR SOUTH CENTRAL
PORTIONS OF CWA LATE TONIGHT INTO THURSDAY. PROGS DEEPEN SYSTEM
AFTER IT PASSES NORTH OF CWA THURSDAY AFTERNOON. BUT OVERRIDING
FACTOR IS NO MOISTURE CONTRIBUTION FROM GULF OF MEXICO DUE TO
STRONG LOW ALONG GULF COAST. GOES SOUNDER DATA CAN ONLY MUSTER UP
TO 0.50 INCHES OF PRECIPITABLE WATER AND PRECIPITATION EFFICIENCIES
WITH THIS SYSTEM ARE LOW. ZEROED IN ON BEST EXPECTED SWATH OF SNOW
WITH SURFACE LOW TRACK USING SNOW RATIOS AROUND 14:1 TO GIVE
SNOWFALL TOTALS UP TO 5 INCHES OVER SOUTH CENTRAL PORTIONS AND
LESS TO SOUTHEAST.

.LONG TERM...ATTENTION TURNS TO CLIPPER SYSTEM FOR FRIDAY AND
EARLY FRIDAY NIGHT. ISENTROP MOISTURE ONLY AROUND 1 G/KG BUT
NAM/GFS/ECMWF NOW SHOWING A SLIGHTLY STRONGER SYSTEM THAN IN
PREVIOUS PROG RUNS. WITH SLIGHTLY COLDER AIR EXPECTED WITH SYSTEM
SNOW RATIOS OF AROUND 20:1 EXPECTED TO SQUEEZE OUT AN INCH OF SNOW
WITH A LITTLE HIGHER TOTALS POSSIBLE IN THE EAST AS PROGS BEGIN TO
WRAP UP SYSTEM.

.LONG LONG TERM...VERY COLD SURGE OF AIR WILL FOLLOW CLOSE ON
HEELS OF FRIDAY CLIPPER. GFS/ECMWF PROGS MAINTAIN THIS COLD AIR
WELL INTO NEXT WEEK...WITH BITTER WIND CHILLS BEGINNING FRIDAY
NIGHT. EXPECT SEVERAL MINOR DISTURBANCES IN ESTABLISHED NORTHWEST
FLOW BUT TIMING TOUGH AND MOISTURE LIMITED SO WILL KEEP ANY SNOW
CHANCES LOW.

&&

.AVIATION...VFR CONDITIONS EXPECTED INTO THE EVENING WITH A STEADY
SOUTH BREEZE. LOW PRES TROUGH APPCHS TNGT AND MVFR CIGS ALREADY
GATHERING ACRS IA. THIS LOWERING TREND EXPECTED ACRS SRN WI AS LLVL
RH PROGS SHOW GRADUAL MOISTENING IN THE LOWER LAYERS FROM WEST TO
EAST. MAIN SNOW BAND TO AFFECT MSN AREA LATER TNGT AND THEN SPREAD
INTO KMKE ON THU MRNG. BROUGHT VSBYS/CIGS TO LIFR LEVELS IN KMSN
WHERE BETTER FORCING AND RESULTANT HEAVIER SNOW EXPECTED.

&&

.MARINE...LOTS TO CONSIDER HERE WITH INITIAL SOUTHERLY WIND FLOW
CREATING SCA CONDITIONS. THEN WITH NEXT LOW PASSING NE OF HERE THU
AFTN AND EVE...WILL HAVE A RETURN OF SCA CONDS WITH THE FREEZING
SPRAY ADVISORY. THEN FRI NGT AND SAT WILL BE THE POTENTIALLY BIGGER
CONCERN AS GRADIENT REALLY TIGHTENS UP AFTER THE PASSAGE OF THE NEXT
LOW WITH AIR TEMPS AND WIND CONDITIONS EXPECTED TO LEAD US INTO A
HEAVY FREEZING SPRAY WARNING SETUP. WILL GO AHEAD AND HOIST A WATCH
FOR THAT TIME FRAME. BORDERLINE GALE CONDITIONS. BUFKIT SOUNDINGS DO
NOT SUPPORT STRONG ENUF WINDS TO MIX DOWN TO REACH CRITERIA THOUGH
CONFIDENCE HIGH IN SCA CONDITIONS...SO WILL GO WITH SCA FOR FRI NGT
INTO SAT NGT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...SNOW ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST THURSDAY FOR
     WIZ046-047-056-057-062-063-067-068.

LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.

     SMALL CRAFT ADVISORY FROM 6 PM THURSDAY TO 9 AM CST FRIDAY FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY FROM MIDNIGHT FRIDAY NIGHT TO 12 PM CST
     SUNDAY FOR LMZ643>646.

     HEAVY FREEZING SPRAY WATCH FROM LATE FRIDAY NIGHT THROUGH
     SATURDAY EVENING FOR LMZ643>646.

     FREEZING SPRAY ADVISORY FROM 6 PM THURSDAY TO 9 AM CST FRIDAY
     FOR LMZ643>646.

&&

SHORT/LONG TERM...17
AVIATION/MARINE...10
Hazardous weather outlook, Jan 16, 2:30 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
230 PM CST WED JAN 16 2008

WIZ046-047-051-052-056>060-062>072-171130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
230 PM CST WED JAN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT FOR MOST OF SOUTH CENTRAL WISCONSIN
LATER TONIGHT. SEE THE WINTER WEATHER MESSAGE PRODUCT FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SNOW ADVISORY WILL REMAIN IN EFFECT FOR MOST OF SOUTH CENTRAL
WISCONSIN THURSDAY. SEE THE WINTER WEATHER MESSAGE PRODUCT FOR
FURTHER DETAILS.

BITTERLY COLD WIND CHILLS APPROACHING OR EXCEEDING ADVISORY LEVELS
OF 20 BELOW ZERO ARE EXPECTED AT TIMES FROM FRIDAY NIGHT INTO EARLY
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-171130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
230 PM CST WED JAN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEADLINES FOR SMALL CRAFT AND FREEZING SPRAY CONDITIONS ARE IN
EFFECT THROUGH MIDDAY SUNDAY. PLEASE REFER TO THE LATEST MARINE
WEATHER MESSAGE FOR ALL OF THE DETAILS.

COLLAR
WWW.WEATHER.GOV/MKX

Nearby

Snow Advisories in Wisconsin, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.